Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 135, NWS Atlanta, GA

April 21, 2006Coweta County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 21, 2006, 10:37 PM EDT for Coweta County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2006, 10:37 PM EDT (02:37 UTC)
Expired
Apr 21, 2006, 11:15 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Coweta County, GA

The radar

The Atlanta radar (KFFC), 17 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 9:21 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1609 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 220236
SVRFFC
GAC077-220315-
/O.NEW.KFFC.SV.W.0135.060422T0237Z-060422T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1037 PM EDT FRI APR 21 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COWETA COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1115 PM EDT

* AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR NEWNAN...AND MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  THOMAS CROSSROADS...SARGENT...MADRAS AND CANONGATE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3342 8495 3350 8479 3351 8463 3350 8462
      3347 8463 3346 8462 3340 8461 3338 8459
      3327 8484

$$


19
2 follow-up statements
000 
WWUS52 KFFC 220245
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 PM EDT FRI APR 21 2006

GAC077-220315-
/O.CON.KFFC.SV.W.0135.000000T0000Z-060422T0315Z/
COWETA GA-
1044 PM EDT FRI APR 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR NORTH CENTRAL COWETA COUNTY...

AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED 
HAIL.  THIS STORM WAS LOCATED JUST WEST OF MADRAS...OR 2 MILES NORTH 
OF NEWNAN...MOVING NORTHEAST AT 25 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
SATURDAY MORNING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3342 8489 3351 8479 3351 8463 3350 8462
      3342 8468 3338 8471 3331 8480

$$
000 
WWUS52 KFFC 220311
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1111 PM EDT FRI APR 21 2006

GAC077-220321-
/O.EXP.KFFC.SV.W.0135.000000T0000Z-060422T0315Z/
COWETA GA-
1111 PM EDT FRI APR 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COWETA COUNTY
EXPIRES AT 1115 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FOR 
MUCH OF NORTHERN GEORGIA.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...PLEASE 
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3342 8489 3351 8479 3351 8463 3350 8462
      3342 8468 3338 8471 3331 8480

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 10:04 PM EDT, 33 minutes earlier.

Area forecast discussion, Apr 21, 10:04 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1004 PM EDT FRI APR 21 2006

.UPDATE...
UPDATED FCST FOR ADDITION OF SVR WATCH 235 AND TO INDICATE
CATEGORICAL POPS ALL NIGHT FOR NW 1/2 OF CWA. MAY NEED TO TWEAK
THIS AGAIN IF TIME PERMITS. SCT TSRA DEVELOPING OVER SRN AL ATTM.
SVR THREAT APPEARS TO BE DIMINISHING SOME AS INSTABILITY
DECREASES. STRONG VERTICAL WIND SHEAR SHOULD BE CONFINED TO FAR
NORTH INITIALLY WITH INCREASING SHEAR AFTER MIDNIGHT. PRIMARY
THREATS REST OF TONIGHT WILL BE LARGE HAIL AND DAMAGING WIND.

ROUND OF TSRA SHOULD MOVE EAST ACROSS CWA TONIGHT WITH ISOLATED
SHRA/TSRA TOWARDS DAYBREAK. REST OF FCST LOOKS GOOD. WILL BEGIN
CLEARING COUNTIES FROM THE WEST AT THE TOP OF NEXT HOUR.

SNELSON

&&

.PREV DISCUSSION... (ISSUED 530 PM EDT FRI APR 21 2006)

SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
MAIN CONCERN IS SEVERE THUNDERSTORM THREAT FROM LATE THIS AFTERNOON
THRU EARLY SATURDAY MORNING AS AN UPPER DISTURBANCE OVER NE TX...ARK
KICKS EASTWARD AND DRAGS A SURFACE LOW AND ASSOCIATED FRONT INTO
NORTH GEORGIA BY EARLY SATURDAY MORN. CURRENT RADAR SHOWS A LARGE
LINE OF TSTMS PUSHING INTO WEST CENTRAL AND SOUTH MS...WITH ISOLATED
STORMS DEVELOPING OUT AHEAD OVER CENTRAL AL. INITIAL CONCERN IS THE
ISOLATED SEVERE STORM THREAT THIS AFTERNOON AND EARLY EVENING AHEAD
OF THE SQUALL LINE. MOIST SOUTHERLY SURFACE WINDS AND AFTERNOON
HEATING CONTINUES TO DESTABILIZE OUR AIRMASS...RESULTING IN
1500...2500 CAPES WITH MODERATELY STEEP/UNSTABLE LOWER...MID LEVEL LAPSE
RATES. THIS COUPLED WITH INCREASING LOW LVL WIND SHEER WILL ENHANCE
SEVERE STORM DEVELOPMENT...WITH LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES ALL POSSIBLE. THIS THREAT WILL REMAIN MOSTLY
ISOLATED TO SCATTERED IN NATURE THROUGH ABOUT 6...8 PM THIS EVENING...
THEN BECOME MORE NUMEROUS BY 8...9 PM THRU ABOUT 4...5 AM SATURDAY
MORNING AS THE SQUALL LINE NEARS AND PUSHES ACROSS THE AREA. EXPECT
THE WIND DAMAGE THREAT TO INCREASE AHEAD AND ALONG THE SQUALL LINE
AS IT PUSHES ACROSS MAINLY NORTH AND CENTRAL GA FROM LATE THIS
EVENING INTO THE EARLY SATURDAY MORNING HOURS. ALTHOUGH THE MORE
FAVORABLE LOCATIONS FOR SEVERE STORMS IS ALONG AND NORTH OF A
COLUMBUS TO ATHENS LINE...RESIDENTS IN COUNTIES SOUTH OF THAT LINE
WILL LIKELY SEE SOME STRONG TO SEVERE STORMS AS WELL AND SHOULD
REMAIN ALERT TONIGHT.

THE FRONT WILL PUSH ACROSS THE AREA ON SATURDAY...SO EXPECT A
GRADUAL CLEARING OF THE WEATHER SATURDAY AFTERNOON...HOWEVER THE
SEVERE WEATHER THREAT SHOULD GREATLY DIMINISH FROM WEST TO EAST
BETWEEN 5 AM THRU 10 AM SATURDAY MORNING. HIGH PRESSURE AND A DRIER
MORE STABLE AIRMASS WILL QUICKLY SETTLE IN BY SATURDAY
AFTERNOON...EVENING...WITH MOSTLY SUNNY SKIES ON TAP FOR SUNDAY.

LONG TERM...(MONDAY THROUGH FRIDAY)
HAD LITTLE TIME TO LOOK AT THE EXTENDED...BUT INITIAL GLANCE
CONTINUES TO INDICATE DRY CONDITIONS THRU MONDAY WITH WEAK HIGH
PRESSURE AND NW UPPER LEVEL FLOW. THE GFS CONTINUES TO SHOW ANOTHER
COLD FRONT PUSHING ACROSS THE TENNESSEE AND LOWER MISSISSIPPI
VALLEYS ON TUESDAY...BRINGING ANOTHER THREAT OF THUNDERSTORMS. THE
FRONT STALLS OVER THE SOUTHEAST IN THE ZONAL FLOW AS WEAK IMPULSES
MOVE ALONG IT...CONTINUING THE RAIN AND POSSIBLE THUNDERSTORM THREAT
FOR WEDNESDAY THRU FRIDAY.

AVIATION...
CLEARLY THE MAIN AVIATION CONCERN WILL OCCUR DURING THE FIRST HALF
OF THE TAF VALID PERIOD. STRONG UPPER...LEVEL TROUGH AND PACIFIC FRONT
WILL MOVE THROUGH THE AREA QUICKLY TONIGHT. STRONG SHORT WAVE NOW
ROUNDING THE BASE OF THE TROUGH IN THE LOWER MS VALLEY. ONGOING
SHRA/TSRA ACTIVITY ACROSS MS/AL WILL SPREAD NE TOWARD GA QUICKLY
DURING THE EVENING. ISOLD SUPERCELL THREAT EXISTS MAINLY ACROSS
AREAS NW OF A RMG...DNN LINE...WITH MAIN SQUALL LINE ARRIVING ATL AREA
BETWEEN 02Z AND 06Z...WITH LINGERING SHRA THROUGH THE 12Z HOUR SAT.
BKN...OVC MOSTLY MVFR CIGS WILL LINGER THROUGH THE MORNING
HOURS...THEN CLEARING AND WINDY DURING THE AFTERNOON.

CEILING...
MOSTLY VFR UNTIL TSRA ACTIVITY ARRIVES. ATL...CSG IN THE 02Z...06Z
PERIOD...AHN...MCN IN THE 06Z...10Z PERIOD. SHRA WILL LINGER THROUGH 12Z
ATL...CSG AND 15Z AHN...MCN. EXPECT BRIEF PERIOD OF IFR CONDITIONS
DURING HEIGHT OF TSRA ACTIVITY...THEN MOSTLY IVR THROUGH 12...15Z
PERIOD...THEN MVFR MID...LATE MORNING...FINALLY BECOMING VFR BY OR AFT
18Z SAT.

VISIBILITY...
MOSTLY VFR UNTIL TSRA ACTIVITY ARRIVES. BRIEF PERIOD OF IFR AND
POSSIBLY EVEN LIFR DURING HEIGHT OF TSRA ACTIVITY. LINGERING
SHRA/TSRA ACTIVITY WILL HOLD VISIBILITY MOSTLY IN THE IFR RANGE
THROUGH 12Z...15Z...THEN VFR BY 16Z.

WX...
STRONG TO SEVERE TSRA POSSIBLY FROM ATL...CSG IN THE 02Z...06Z PERIOD.
LESS LIKELY SEVERE BUT STILL STRONG TSRA IN THE AHN...MCN AREA BETWEEN
06Z...10Z. LINGERING ...TSRA/...SHRA WILL CONTINUE FOR 3...5 HOURS BEHIND
THE MAIN TSRA ACTIVITY. WILL END PRECIP FROM ATL...CSG BY 13Z AND
AHN...MCN BY 15Z.

WIND...
SW FLOW WILL INCREASE DURING THE EVENING AS LLJ DEVELOPS ACROSS THE
AREA IN ADVANCE OF MAIN AREA OF SHRA/TSRA ACTIVITY. EXPECT SW5...10KTS
DURING THE FIRST PART OF THE EVENING TO INCREASE TO 10...15KTS WITH
GUSTS TO 18KTS POSSIBLE THROUGH 06Z. WILL ALSO NEED TO CONSIDER
STRONG WIND GUSTS OR SQ WITH TSRA ACTIVITY AS IT MOVES THROUGH IN
THE 02Z...06Z PERIOD. WIND FIELD WILL DECREASE AS THE ACTIVITY SPREADS
FURTHER EAST LATER IN THE NIGHT. WEST WINDS 5...10KTS EARLY SAT WILL
BECOME NW 10...15KTS AND GUSTY DURING THE AFTERNOON ON BACK SIDE OF
DEPARTING STORM SYSTEM.

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         78  62  73  56 /  40  80  40   5
ATHENS          78  61  74  52 /  30  80  50   5
GAINESVILLE     74  61  71  53 /  50  90  60   5
ROME            79  61  76  51 /  70 100  40   5
COLUMBUS        86  65  83  56 /  30  70  30   0
MACON           84  63  81  53 /  20  60  50   0

&&

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13
Hazardous weather outlook, Apr 21, 8:30 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EDT FRI APR 21 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-220900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
830 PM EDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS EVENING AND TONIGHT.

.SYNOPSIS...
AN UPPER-LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE FROM THE
LOWER MISSISSIPPI VALLEY INTO THE SOUTHEAST U.S. EARLY SATURDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS EVENING WILL BE LARGE
HAIL...POSSIBLY AS LARGE AS GOLF BALLS IN A FEW THUNDERSTORMS. AS
THE NIGHT PROGRESSES...THE THREAT WILL SHIFT MORE TOWARD DAMAGING
WIND. FREQUENT DANGEROUS CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN
WILL ALSO POSE A HAZARD WITH MANY OF THE THUNDERSTORMS THAT MOVE
ACROSS THE AREA THIS EVENING AND TONIGHT. THROUGH MIDNIGHT...THE
MOST SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS WILL BE WEST OF A
LINE FROM BLUE RIDGE...TO ATLANTA...TO LA GRANGE. AFTER
MIDNIGHT...THE THREAT OF SEVERE THUNDERSTORMS WILL SHIFT FURTHER
EAST...MAINLY EAST OF A BLUE RIDGE...TO ATLANTA...TO LA GRANGE LINE.

.DISCUSSION...
A LARGE COMPLEX OF THUNDERSTORMS ACROSS ALABAMA CONTINUED TO SPREAD
EASTWARD FRIDAY EVENING...THE LEADING EDGE OF WHICH WAS REACHING
NORTHWEST GEORGIA AROUND SUNSET. CONDITIONS DO NOT APPEAR TO BE AS
FAVORABLE FOR SEVERE WEATHER AS EARLIER EXPECTED. THE AIR MASS
ACROSS GEORGIA HAS REMAINED SLIGHTLY COOLER THAN EARLIER
EXPECTED...AND AS A RESULT MORE STABLE. LIFTED INDICES IN THE -3
RANGE AROUND SUNSET...WILL RISE TO NEAR ZERO AFTER MIDNIGHT. CAPES
WILL DROP BELOW 500 OVER MOST OF THE AREA AFTER MIDNIGHT.
HOWEVER...A LOW-LEVEL JET OF 30-50 KNOT WINDS IS EXPECTED TO DEVELOP
ACROSS WEST CENTRAL GEORGIA AROUND MIDNIGHT. THIS COULD ENHANCE THE
SEVERE WEATHER THREAT IN THE 10 PM TO 2 AM PERIOD ACROSS NORTH
CENTRAL AND WEST CENTRAL GEORGIA. WHILE EARLY IN THE PERIOD THE MAIN
THREAT WILL BE HAIL...AS THE LOW-LEVEL JET DEVELOPS...IT APPEARS THE
MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL LINGER ACROSS EASTERN SECTIONS OF GEORGIA
SATURDAY MORNING...BUT THE THREAT OF THUNDERSTORMS SHOULD END ACROSS
ALL OF NORTH AND CENTRAL GEORGIA BY NOON. THERE WILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY. CONDITIONS AT THIS
TIME DO NOT APPEAR FAVORABLE FOR THIS ACTIVITY TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS STILL POSSIBLE...MAINLY BEFORE MIDNIGHT IN
NORTHWEST AND WEST CENTRAL GEORGIA. LIMITED SPOTTER ACTIVATION WILL
CONTINUE ACROSS THE REMAINDER OF NORTH AND CENTRAL GEORGIA AFTER
MIDNIGHT. EMERGENCY MANAGERS WILL NEED TO CONTINUE TO MONITOR THE
SITUATION THROUGH THE EARLY MORNING HOURS.

19

In the hours before

Special weather statement, Apr 21, 9:34 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 PM EDT FRI APR 21 2006

GAZ002-004-012-220200-
934 PM EDT FRI APR 21 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN GORDON...
WALKER AND WHITFIELD COUNTIES UNTIL 1000 PM EDT...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF SUGAR VALLEY...MOVING NORTHEAST
AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GORDON...WALKER AND WHITFIELD COUNTIES. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE VILLNOW AND DALTON. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN
OR MOVE OUT OF THE COUNTY BY 1000 PM EDT.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 21, 9:46 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT FRI APR 21 2006

GAZ041-220215-
946 PM EDT FRI APR 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WINDS IN
HARALSON COUNTY UNTIL 1015 PM EDT...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 13 MILES NORTHWEST OF TALLAPOOSA TO
BUDAPEST...MOVING NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HARALSON COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY
BY 1015 PM EDT.
Special weather statement, Apr 21, 9:56 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 PM EDT FRI APR 21 2006

GAZ096-107-109-220230-
956 PM EDT FRI APR 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN PULASKI...DODGE AND BLECKLEY COUNTIES UNTIL 1030 PM EDT...

AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAWKINSVILLE THE THUNDERSTORM WAS MOVING
NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DODGE AND BLECKLEY COUNTIES. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE PULASKI...HAWKINSVILLE AND COCHRAN. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS
EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 1030 PM EDT.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 21, 10:03 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 PM EDT FRI APR 21 2006

GAZ004-005-012-220230-
1003 PM EDT FRI APR 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN GORDON...WHITFIELD
AND MURRAY COUNTIES UNTIL 1030 PM EDT...

AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GREGORY TO OOSTANAULA...MOVING NORTHEAST AT
25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL AND
FREQUENT CLOUD-TO-GROUND LIGHTNING AS THEY MOVE ACROSS
GORDON...WHITFIELD AND MURRAY COUNTIES. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 21, 10:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 PM EDT FRI APR 21 2006

GAZ031-043-044-053-220315-
1026 PM EDT FRI APR 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND FREQUENT
LIGHTNING IN COWETA...DOUGLAS...PAULDING AND SOUTHERN FULTON
COUNTIES UNTIL 1115 PM EDT...

AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WINSTON TO 6 MILES WEST OF GRANTVILLE...
MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL AFFECT NEWNAN...
PALMETTO...DOUGLASVILLE....AND DALLAS.
Special weather statement, Apr 21, 10:33 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1033 PM EDT FRI APR 21 2006

GAZ096-220300-
1033 PM EDT FRI APR 21 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN BLECKLEY COUNTY
UNTIL 1100 PM EDT...

AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COCHRAN...MOVING NORTHEAST AT 35 MPH.

OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THIS
THUNDERSTORM AS IT TRACKS TOWARD GOLDSBORO...POWELL...AND FIVE
POINTS.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 9:39 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard51 min
Apr 21, 9:54 PM EDTSevere Thunderstorm WarningFFCHaralson26 min
Apr 21, 10:45 PM EDTSevere Thunderstorm WarningFFCFulton45 min
Apr 22, 4:54 AM EDTSevere Thunderstorm WarningFFCBibb, Crawford36 min
Apr 22, 5:54 AM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson21 min
Apr 22, 6:13 AM EDTSevere Thunderstorm WarningFFCWashington32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.